MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. CATERPILLAR; ARTERIAL EMBOLIZATION DEVICE

CLEARSTREAM TECHNOLOGIES LTD. CATERPILLAR; ARTERIAL EMBOLIZATION DEVICE
Model Number CTP027015U
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.Expiry date: 03/2023.
 
Event or Problem Description
It was reported that during an arterial embolization device placement procedure, the plug allegedly prematurely deployed in the sealed packet.The procedure was completed using another device.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was not returned for evaluation.Two images were provided for review.One image shows a caterpillar device on a dark surface.The implant is seen deployed outside of the loader.The following components are in view separate to each other: hemostatis valve assembly, touhy, hoop and torquer with delivery wire within.The result of the investigation is confirmed for the reported premature deployment issue.The root cause for the reported premature deployment issue could not be determined basted upon the available information received from the field communications and images review.Labeling review: the instruction for use for the caterpillar arterial embolization system was reviewed and contains the following information relevant to the reported event: warnings ¿ visually inspect the packaging to verify that the sterile barrier is intact.Do not use if the sterile barrier is opened or damaged.Precautions ¿ check that the device has not been damaged prior to use.Do not use if any damage is visible or if any part of the implant is outside of the loader.If loader or wire kinks or becomes damaged during preparation, do not use the device.¿ do not advance the implant outside of the loader prior to insertion into the delivery catheter.Do not advance or retract the caterpillar¿ and caterpillar¿ micro arterial embolization devices from the loader without attaching the loader via the tuohy borst to the delivery cathether hub.¿ do not twist or rotate the delivery wire during advancement, because the implant may detach prematurely.¿ the caterpillar¿ arterial embolization device can only be re-positioned when the detachment zone is still in the delivery catheter (figure 3).If the detachment zone is deployed, but re-positioning is required, retrieve and discard the device.A replacement device must then be used.¿ the caterpillar¿ micro arterial embolization device cannot be repositioned once the distal segment is deployed.If the distal segment is deployed, but repositioning is required, retrieve and discard the device.A replacement device must then be used.¿ following deployment, use caution to prevent deformation of the membrane or implant position, including with the use of adjunctive therapies.H10: d4 (expiry date: 03/2023),.

Brand Name
CATERPILLAR
Common Device Name
ARTERIAL EMBOLIZATION DEVICE
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14825551
Report Number9616666-2022-00139
Device Sequence Number11931421
Product Code KRD
UDI-Device Identifier00801741155307
UDI-Public(01)00801741155307
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K191532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTP027015U
Device Catalogue NumberCTP027015U
Device Lot NumberCMFR0154
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer08/22/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale